Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hand holding Lorraine

Posted by Elizabeth on July 21, 2001, at 22:01:39

In reply to Re: hand holding Elizabeth, posted by Lorraine on July 20, 2001, at 17:38:36

> > > > The weight gain is due to appetite stimulation.
>
> Do you know if it is specifically carb craving? I had that on Effexor, but I wasn't doing low carb at the time.

For me it was cravings for sweets.

> I checked my blood pressure a couple of times, but not when things were racing. I'm pretty aware of a revved up heart though. I think I would be aware of that much variation on a daily basis.

Your pulse and blood pressure fluctuate depending on the time of day, your level of arousal and activity, and various other factors. The variation really can be huge.

> > Do you think you metabolise some drugs poorly, or is your drug sensitivity more of an anxiety thing?
>
> Well, this is a very good question. I find I can't really tolerate more than a glass of wine occassionally anymore. I generally am at the low doses of drugs. I really don't know.

Have you had liver function tests recently?

Consider the possibility that you're just extra-sensitive to feelings in your body. A lot of people who have panic attacks are that way.

> > That's something. Although I've taken as much as 40 mg of Valium and it didn't do *anything*. (I take 2 mg of *Xanax*. < g >)
>
> I really can't imagine.

What, taking 2 mg of Xanax?

> But a lot of drugs that I take have immediate bad effects--so then I wonder, where's my placebo effect here?

Perhaps you're experiencing placebo side effects? It does happen, especially if a person is nervous about taking medication or obsesses about side effects. The placebo effect doesn't always work in your favour.

Of course, it could easily be that with time you simply adjust to the side effects.

> Well, it's "physical" effect--eg muscle relaxant etc last longer? Remember my anxiety is pretty physical in nature. I really just feel like my autonomic system is haywire.

That's misleading, I think. (There's a reason it's called the autonomic *nervous* system.) Many "physical" effects can be mediated by the CNS. Anyway, the recommended dosing schedule when it's used to treat muscle spasm is 3-4 times a day.

> Wait, you did get it? Senior as in senior discounts at the movie theater?

I think I sort of get it, yeah.

> Sounds like our metabolism and nature of illness may be very different given our reactions to drugs. Well, the race is on to find stabilization (although I feel hopelessly behind). I hope your Desipramine does the trick for you and your quest comes to a successful end.

Thank you. I hope so too.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010720/msgs/71267.html